Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 42, NWS Louisville, KY

April 16, 2011Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 16, 2011, 12:15 AM EDT for Bourbon County, Kentucky. It took effect at Apr 16, 2011, 11:02 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 12:15 AM EDT (04:15 UTC)
In effect from
Apr 16, 2011, 11:02 AM EDT
Expired
Apr 16, 2011, 9:10 PM EDT
In force
10 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WGUS43 KLMK 160415
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1215 AM EDT SAT APR 16 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  STONER CREEK AT PARIS

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

.HEAVY RAIN OVER THE LAST SEVERAL HOURS...ALONG WITH ADDITIONAL RAINS 
THROUGH THE EARLY MORNING HOURS SATURDAY...WILL CAUSE RISES ON STONER
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING.

&&

KYC017-161615-
/O.NEW.KLMK.FL.W.0042.110416T1502Z-110417T0451Z/
/PRSK2.1.ER.110416T1502Z.110416T1800Z.110416T2251Z.NO/
1215 AM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STONER CREEK AT PARIS.
* FROM THIS MORNING TO LATE SATURDAY NIGHT.
* AT  7:00 AM FRIDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 18.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8  
  FEET ON MAR 1 2011.

$$
2 follow-up statements
764 
WGUS83 KLMK 161447
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1047 AM EDT SAT APR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  STONER CREEK AT PARIS 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

KYC017-170247-
/O.CON.KLMK.FL.W.0042.110416T1502Z-110417T0451Z/
/PRSK2.1.ER.110416T1502Z.110416T1800Z.110416T2251Z.NO/
1047 AM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE STONER CREEK AT PARIS.
* UNTIL LATE TONIGHT.
* AT  9:30 AM SATURDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 18.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8  
  FEET ON MAR 1 2011.

$$
RL
993 
WGUS83 KLMK 170110
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
910 PM EDT SAT APR 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT.

&&

KYC017-170140-
/O.CAN.KLMK.FL.W.0042.000000T0000Z-110417T0451Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 PM EDT SAT APR 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE STONER CREEK AT PARIS.
* AT  2:07 PM SATURDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.0 FEET.  THE 
  RIVER WILL CONTINUE TO FALL OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 15, 8:47 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 15, 8:47 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT FRI APR 15 2011

...MESOSCALE UPDATE...

MESOSCALE UPDATE 2...
HAVE SENT OUT A GRID UPDATE TO TWEAK TIMING OF PRECIP. LINE OF
CONVECTION NOW SOLIDIFYING OVER WESTERN KY/SOUTHERN IL. HAVE SOME
SHOWERS/STORMS JUST AHEAD OF THE LINE AND OVER THE SOUTHWEST CWA.
THE LATTER DO NOT HAVE MUCH VERTICAL DEPTH. STILL...SPC MESOANALYSIS
PAGE INDICATES AN AREA OF STEEPER MID-LEVEL LAPSE RATES MOVING
SLOWLY INTO OUR WESTERN CWA NOW. WOULD EXPECT THE LINE OF STORMS TO
BE ABLE TO MAINTAIN THEMSELVES FOR A FEW HOURS. WEAKER LOW-LEVEL
LAPSE RATES...THANKS TO CLOUD COVER THROUGH MOST OF THE DAY...SHOULD
KEEP MUCH OF THE STRONGER WINDS ALOFT FROM MIXING DOWN. ANY STRONGER
STORMS THAT FORM WILL HAVE THE POTENTIAL TO MIX SOME OF THESE
50-KNOT WINDS DOWN...SO WILL HAVE TO CONTINUE TO MONITOR RADAR. LINE
SHOULD WEAKEN BY MIDNIGHT...WITH THREAT FOR SEVERE WEATHER
DIMINISHING BY THEN AS WELL.

AS FOR WINDS MENTIONED IN THE UPDATE BELOW...TRACKED THEM INTO ILN/S
AREA...WITH THE OWEN COUNTY MESONET SITE GETTING UP INTO THE HIGH 40
RANGE FOR GUSTS. REST OF THE GUSTS SHOULD BE RELATED MORE TO THE
TIGHT PRESSURE GRADIENT ANALYZED ACROSS THE REGION. EXPECT STRONGER
GUSTS TO DIE DOWN BY LATE EVENING...WITH SUSTAINED WINDS HOLDING IN
THE 10-20 MPH RANGE THROUGH THE NIGHT. ONLY EXCEPTION WOULD BE WITH
THE STRONGER STORMS AS MENTIONED ABOVE.

MESOSCALE UPDATE 1...
UNUSUAL WINDS OCCURRING IN THE SOUTHEAST CWA...ON THE EDGE OF A RAIN
SHIELD IN THAT REGION. THIS WIND APPEARS TO BE IN RESPONSE TO
DIFFERENCES IN THE CHANGE OF PRESSURE OVER THE LAST FEW HOURS. AT
20Z MSAS ANALYSIS HAD A 3-HOUR PRESSURE CHANGE OF -2 MB OVER THE
LMK/JKL BORDER...WHEREAS IT HAD -5.5 MB NEAR OUR SOUTHWEST CWA
BORDER. THE 21Z ANALYSIS SHOWS THIS GRADIENT HAS WEAKENED SOME...BUT
STILL APPEARS TO BE STRONG ENOUGH TO MAINTAIN 50 MPH WIND GUSTS
ACCORDING TO THE DAMAGE REPORTS WE HAVE HAD COMING IN AND THE
MESO-NET SITES. THESE WINDS ARE ALSO STRONG ENOUGH TO PUSH OVER
SEVERAL TREES IN THE AREA...AS SATURATED GROUNDS ARE MAKING THEM
EASY TO KNOCK OVER.

WILL CONTINUE TO WATCH THIS AREA OF WINDS AS WE AWAIT THE LINE OF
STORMS MOVING IN FROM THE WEST AND SOUTHWEST LATER THIS EVENING.

.SHORT TERM (TONIGHT AND SATURDAY)...

AT 18Z A STRONG SURFACE LOW WAS LOCATED NEAR KANSAS CITY WITH AN
OCCLUDED FRONT ACROSS MISSOURI AND THEN A COLD FRONT DROPPING DOWN
TO LOUISIANA. SHORT TERM MODELS HAVE BEEN ADVERTISING CONVECTION
FIRING ALONG THE FRONTS THIS AFTERNOON TO OUR WEST. A LOOK AT
SATELLITE DATA SHOWED A LINE OF TOWERING CU GOING UP OVER EASTERN
MISSOURI BY 18Z AND A FEW CELLS WERE STARTING TO POP ON KLSX RADAR.
AS A RESULT CONFIDENCE HAS INCREASED THAT THUNDERSTORMS WILL DEVELOP
IN THE VERY UNSTABLE AIR OVER THE MID MISSISSIPPI VALLEY AND HEAD
EAST.

THE STORMS SHOULD ENTER WESTERN SECTIONS OF THE LMK CWA BY 01Z. SOME
OF THE STORMS COULD BE STRONG TO SEVERE PRIMARILY WEST OF
I-65...WITH STRONG GUSTY WINDS BEING THE MAIN THREAT. LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS.

AS THE STORMS PROGRESS EASTWARD THROUGH THE EVENING HOURS THEY
SHOULD LESSEN IN INTENSITY BUT INCREASE IN COVERAGE...FORMING A
LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AS THEY MOVE INTO
THE BLUE GRASS AND LAKE CUMBERLAND AREAS.

IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY DOWNPOURS WILL
OCCUR WITH THE THUNDERSTORMS THIS EVENING. WHILE HEAVY RAIN IS NOT
EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH AT
THIS TIME...THE GROUND IS STILL WET ENOUGH FROM THE MONDAY/TUESDAY
SYSTEM SUCH THAT LOCALLY HEAVY RAIN COULD EASILY LEAD TO TEMPORARY
FLOODING PROBLEMS. RIVERS ARE RUNNING HIGH...BUT IT LOOKS LIKE THIS
RAIN WILL SIMPLY SERVE TO SLOW THE RATE OF FALL OF THE STREAMS
RATHER THAN MAKE THEM RISE AGAIN. IT LOOKS LIKE TWO INCHES IS ABOUT
THE MAGIC NUMBER...IF QPF STAYS BELOW TWO INCHES WE SHOULD BE OK BUT
IF THE SYSTEM DROPS MORE RAIN THAN EXPECTED AND WE GET MORE THAN TWO
INCHES ACROSS MUCH OF THE AREA THEN RIVER RISES COULD OCCUR. THE
MOST WIDESPREAD HEAVIEST RAIN IS EXPECTED ACROSS THE BLUE GRASS
OVERNIGHT.

WINDS OUTSIDE THUNDERSTORMS AHEAD OF THE AFOREMENTIONED COLD FRONT
WILL BE BRISK AND GUSTY FROM THE SOUTH THIS AFTERNOON AND
EVENING...WITH GUSTS TO 35 MPH POSSIBLE. AT THIS TIME IT LOOKS LIKE
WE WILL STAY JUST BELOW WIND ADVISORY CRITERIA BUT IF ENOUGH SUN CAN
BREAK THROUGH AND MIX UP THE ATMOSPHERE WINDS COULD BECOME A BIT
STRONGER.

TOMORROW THE SURFACE LOW WILL PROCEED TO LAKE SUPERIOR AND WILL GIVE
US A RATHER RAW DAY. WRAP AROUND MOISTURE WILL PROVIDE US WITH A LOW
OVERCAST AND SPOTTY LIGHT RAIN SHOWERS. HIGH TEMPERATURES WILL PEAK
ONLY IN THE MIDDLE 50S AND WILL BE ACCOMPANIED BY SOUTHWEST WINDS
GUSTING TO 35 MPH.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

SATURDAY NIGHT THROUGH SUNDAY...

THE DEEP NEGATIVELY TILTED 500MB TROUGH THAT BROUGHT WIDESPREAD RAIN
FRIDAY NIGHT INTO EARLY SATURDAY WILL OCCLUDE OVER THE GREAT LAKES
EARLY SUNDAY. A ZONAL FLOW WILL BEGIN TO DEVELOP ACROSS THE CONUS
WITH A STRONG JET FORMING THAT WILL EXTEND FROM THE PACIFIC
NORTHWEST ACROSS THE GREAT LAKES AND TO THE MID ATLANTIC COAST.

WRAP AROUND LOW CLOUDINESS WILL ERODE FROM THE SOUTHWEST TO OUR
NORTHEASTERN FORECAST AREA DURING THE OVERNIGHT HOURS EARLY SUNDAY.
WITH SURFACE HIGH PRESSURE OVER THE GULF COAST...WINDS WILL LESSEN
OVERNIGHT AND BECOME LIGHT WESTERLY BY EARLY SUNDAY. TEMPERATURES
EARLY SUNDAY WILL BECOME QUITE COOL...ESPECIALLY SHOULD SKIES CLEAR
AFTER MIDNIGHT. SOME TEMPERATURES ACROSS OUR MORE PROTECTED AREAS
MAY FALL INTO THE UPPER 30S. PATCHY FROST MAY DEVELOP BY EARLY
MONDAY.

MUCH MILDER TEMPERATURES WILL ARRIVE SUNDAY AFTERNOON UNDER PARTLY
CLOUDY SKIES. WITH SUCH FAST FLOW ALOFT ACROSS THE CENTRAL
PLAINS...LEE TROUGHING WILL DEVELOP OVER KANSAS...WITH A STATIONARY
FRONT EXTENDING EASTWARD ACROSS SOUTHERN ILLINOIS AND INDIANA. HIGHS
SUNDAY WILL REBOUND INTO THE UPPER 60S.

.MONDAY THROUGH FRIDAY...

ALTHOUGH THE EXTENDED MODELS VARY WITH DETAILS...MOST ARE IN GENERAL
AGREEMENT IN THE DEVELOPMENT OF A BROAD TROUGH ACROSS THE ROCKIES BY
MONDAY...WITH A RAPIDLY STRENGTHENING RIDGE OVER THE SOUTHEASTERN
STATES. THIS WILL PROVIDE A WET PATTERN FOR THE MID SECTION OF
THE COUNTRY...INCLUDING THE GREAT LAKES...AS A SERIES OF STORMS
TRANSLATE EASTWARDS FROM THE SOUTHERN PLAINS THROUGH THE SOUTHERN
GREAT LAKES.

A TIGHT BAROCLINIC ZONE WILL ALSO DEVELOP OVER THE LOWER OHIO VALLEY
FOR THE BULK OF THE WORKWEEK. THIS WILL SEPARATE COOL TEMPERATURES
OVER THE GREAT LAKES FROM SUMMERLIKE TEMPERATURES OVER THE GULF
COAST STATES.

THE FIRST IN A SERIES OF SYSTEMS THAT MAY PRODUCE RAIN THIS UPCOMING
WORKWEEK WILL SCOOT ACROSS SOUTHERN INDIANA MONDAY. RAIN OR SHOWERS
WILL BE MOSTLY LIKELY ACROSS SOUTHERN INDIANA AND WILL DEVELOP RIGHT
ALONG THE WARM FRONT. TEMPERATURES MAY VARY QUITE A BIT
MONDAY...RANGING FROM THE UPPER 60S NORTH TO THE UPPER 70S ALONG THE
TENNESSEE BORDER.

BOTH THE CANADIAN AND THE GFS ADVERTISE A MUCH STRONGER CYCLONE FOR
TUESDAY AND WEDNESDAY. THIS STORM IS FORECAST TO DEVELOP ACROSS THE
CENTRAL PLAINS TUESDAY AND DEEPEN AS IT TRACKS TOWARDS THE WESTERN
GREAT LAKES BY WEDNESDAY.

BRISK SOUTHWEST WINDS WILL BRING INCREASING MOISTURE AND WARMER
TEMPERATURES TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY
AS A COLD FRONT MOVES SOUTHEAST ACROSS THE OHIO RIVER. WITH THE SLOW
MOVING NATURE OF THIS BOUNDARY...SOME HEAVY RAINS ARE QUITE POSSIBLE
WEDNESDAY.

PRECIPITATION CHANCES THURSDAY AND FRIDAY ARE HIGHLY UNCERTAIN. THE
GFS SLOWS AND THEN STALLS THE COLD FRONT LATE WEDNESDAY ACROSS
TENNESSEE. ACCORDING TO THE GFS...ADDITIONAL DISTURBANCES WILL THEN
MOVE ACROSS THE REGION THURSDAY AND FRIDAY...WITH ADDITIONAL CHANCES
OF RAIN. THE MOST RECENT CANADIAN PUSHES THIS FRONT WELL SOUTH WHILE
BRING IN MUCH DRIER AIR. WILL CONTINUE PREVIOUS FORECAST AND
CONTINUE WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

A SPRAWLING LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI...WITH A
COLD FRONT STRETCHING SOUTH ALONG THE MISSISSIPPI RIVER...IS
BRINGING GUSTY SOUTHERLY WINDS THIS EVENING. WILL SEE A ROUND OF
STORMS COME THROUGH IN ONE OR POSSIBLY TWO WAVES TONIGHT. HAVE TRIED
TO NARROW DOWN TIMING FOR STRONG STORMS BASED ON UPSTREAM TRENDS AND
HIGH-RES MODEL DATA. AFTER PASSAGE...WILL SEE SOME DRYING OUT...BUT
CLOUDS SHOULD STAY JUST AT THE MVFR/VFR LEVEL. WILL SEE GUSTY WINDS
RETURN SATURDAY ALONG WITH MORE SHOWERS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......RJS
SHORT TERM.....13
LONG TERM......JSD
AVIATION.......RJS
Hazardous weather outlook, Apr 15, 3:51 PM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT FRI APR 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-162000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 PM EDT FRI APR 15 2011 /251 PM CDT FRI APR 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL MOVE IN FROM WESTERN KENTUCKY THIS EVENING
AND WILL BE CAPABLE OF DAMAGING WINDS...ALONG WITH LARGE HAIL AND
ISOLATED TORNADOES. AS THE STORMS MOVE EAST OF I-65 THE MAIN
THREAT WILL TRANSITION FROM SEVERE WEATHER TO LOCALLY HEAVY RAIN.
THUNDERSTORM DOWNPOURS WILL BE CAPABLE OF TEMPORARY LOCAL FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE MID WEEK AS SEVERAL
DISTURBANCES MOVE THROUGH THE OHIO VALLEY ALONG A QUASI-STATIONARY
FRONTAL BOUNDARY. IF WE DO EXPERIENCE REPEATED THUNDERSTORM
ACTIVITY WE COULD SEE RIVERS ON THE RISE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER...HEAVY RAIN...AND
FLOODING TO THE NATIONAL WEATHER SERVICE TONIGHT.

13

In the hours before

Special weather statement, Apr 15, 11:15 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT FRI APR 15 2011

INZ089-KYZ023>027-160345-
BRECKINRIDGE-GRAYSON-HANCOCK-MEADE-OHIO-PERRY-
1015 PM CDT FRI APR 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWESVILLE TO 12
MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  HAWESVILLE...
  HARDINSBURG...
  SKILLMAN AND DODD...
  HOLT AND TOUSEY...
  STEPHENSPORT AND ROME...
  SAMPLE AND UNION STAR...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3809 8635 3765 8625 3760 8627 3758 8623
      3740 8619 3737 8652 3740 8662 3736 8669
      3735 8671 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 0315Z 262DEG 39KT 3787 8674 3740 8664

SCHOETTMER
Special weather statement, Apr 15, 11:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 PM EDT FRI APR 15 2011

INZ076-077-084-089-090-160415-
CRAWFORD-HARRISON-ORANGE-PERRY-WASHINGTON-
1143 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
PAOLI TO 9 MILES SOUTH OF ENGLISH...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  ENGLISH...
  CAREFREE AND STAMPERS CREEK...
  TROTTER CROSSING AND MARENGO...
  RAMSEY AND FRENCHTOWN...
  HANCOCK CHAPEL AND CENTRAL BARREN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 86 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3878 8617 3879 8609 3837 8607 3819 8636
      3820 8638 3817 8639 3808 8654 3869 8648
      3869 8633 3873 8633 3878 8628 3878 8624
      3879 8622
TIME...MOT...LOC 0342Z 212DEG 43KT 3872 8642 3823 8649

SCHOETTMER
Special weather statement, Apr 15, 11:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 PM EDT FRI APR 15 2011

INZ084-089-090-KYZ024-025-028-160415-
BRECKINRIDGE-CRAWFORD-HARDIN-HARRISON-MEADE-PERRY-
1147 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF HARDINSBURG...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  CORYDON...
  RHODELIA...
  PAYNEVILLE AND SIROCCO...
  TITUS AND LODALE...
  GLIDAS AND VALLEY CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3836 8607 3793 8592 3768 8636 3807 8656
TIME...MOT...LOC 0347Z 230DEG 36KT 3792 8643

SCHOETTMER
Special weather statement, Apr 15, 11:50 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 PM EDT FRI APR 15 2011

KYZ047-054-055-066-067-160415-
BOYLE-CASEY-LINCOLN-MARION-MERCER-
1150 PM EDT FRI APR 15 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND GUSTY
WINDS...

AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HARRODSBURG TO 11 MILES WEST OF LIBERTY...AND MOVING NORTHEAST AT 40
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN
ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARRODSBURG...
  DANVILLE...
  PERRYVILLE AND JACKTOWN...
  CHILTON AND PEYTONS STORE...
  NEEDMORE AND BEECH BOTTOM...
  STRINGTOWN AND ELLISBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8472 3778 8471 3772 8472 3771 8475
      3769 8473 3740 8480 3729 8515 3731 8517
      3739 8514 3741 8509 3744 8513 3763 8508
      3763 8504 3774 8503 3786 8471
TIME...MOT...LOC 0350Z 241DEG 26KT 3774 8496 3734 8509

AL
Special weather statement, Apr 16, 12:08 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 AM EDT SAT APR 16 2011

KYZ036-040-041-047-048-055-056-160430-
BOYLE-FAYETTE-GARRARD-JESSAMINE-MERCER-SCOTT-WOODFORD-
1208 AM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS WITH OCCASIONAL LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERSAILLES TO
HARRODSBURG TO DANVILLE...AND MOVING NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  WALLACE AND MIDWAY...
  LANCELOT ESTATES AND BLUE GRASS AIRPORT...
  VINEYARD AND HERDON...
  UNION MILLS AND EAST HICKMAN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 69 AND 75...INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
113 AND 120...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3784 8447 3784 8449 3780 8448 3758 8494
      3775 8488 3794 8489 3797 8483 3803 8484
      3805 8486 3823 8455 3805 8444
TIME...MOT...LOC 0407Z 227DEG 41KT 3807 8476 3784 8474
          3768 8481

AL
Special weather statement, Apr 16, 12:14 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EDT SAT APR 16 2011

INZ077-078-090-092-160445-
CLARK-HARRISON-SCOTT-WASHINGTON-
1214 AM EDT SAT APR 16 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CORYDON...AND MOVING
NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PALMYRA AND CENTRAL BARREN...
  MARTINSBURG AND SHORTS CORNER...
  NEW PEKIN AND BORDEN...
  BLUE RIVER AND DAISY HILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8568 3840 8593 3841 8603 3833 8603
      3832 8602 3820 8617 3828 8627 3829 8626
      3833 8629 3833 8627 3836 8627 3835 8627
      3835 8625 3840 8627 3874 8598
TIME...MOT...LOC 0414Z 219DEG 47KT 3834 8617

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:04 PM EDTSpecial Weather StatementLMKLogan26 min
Apr 15, 9:47 PM EDTSpecial Weather StatementLMKAllen28 min
Apr 15, 9:54 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe36 min
Apr 15, 10:21 PM EDTSpecial Weather StatementLMKButler, Ohio24 min
Apr 15, 10:24 PM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor36 min
Apr 15, 10:29 PM EDTTornado WarningLMKGreen, Marion, Taylor16 min
Apr 15, 10:43 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor, Washington32 min
Apr 15, 10:46 PM EDTSpecial Weather StatementLMKButler, Hancock, Ohio29 min
Apr 15, 10:49 PM EDTSevere Thunderstorm WarningLMKLogan26 min
Apr 15, 11:00 PM EDTSevere Thunderstorm WarningLMKGreen, Taylor30 min
Apr 15, 11:08 PM EDTSpecial Weather StatementLMKButler22 min
Apr 15, 11:13 PM EDTTornado WarningLMKMarion, Washington17 min
Apr 15, 11:15 PM EDTSpecial Weather StatementLMKBreckinridge, Grayson, Hancock30 min
Apr 15, 11:21 PM EDTSevere Thunderstorm WarningLMKAdair24 min
Apr 15, 11:21 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade24 min
Apr 15, 11:24 PM EDTTornado WarningLMKAdair, Casey, Taylor23 min
Apr 15, 11:29 PM EDTSevere Thunderstorm WarningLMKMercer, Washington31 min
Apr 15, 11:47 PM EDTSpecial Weather StatementLMKMeade28 min
Apr 15, 11:50 PM EDTSpecial Weather StatementLMKBoyle25 min
Apr 16, 12:08 AM EDTSpecial Weather StatementLMKBoyle, Fayette, Jessamine, Mercer, Woodford22 min
Apr 16, 12:30 AM EDTSpecial Weather StatementLMKFayette, Jessamine30 min
Apr 16, 12:51 AM EDTSpecial Weather StatementLMKLarue24 min
Apr 16, 12:55 AM EDTSpecial Weather StatementLMKOldham35 min
Apr 16, 1:11 AM EDTAreal Flood AdvisoryLMKGarrard, Jessamine3 hr
Apr 16, 1:16 AM EDTSpecial Weather StatementLMKWashington29 min
Apr 16, 1:38 AM EDTSpecial Weather StatementLMKAnderson, Shelby, Spencer, Washington22 min
Apr 16, 2:00 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Henry30 min
Apr 16, 2:26 AM EDTSpecial Weather StatementLMKFranklin, Scott34 min

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.